Posted 14 July 2011 - 01:16 PM
I am particularly worried about:
Permanent hair loss (that continues after medication is over)
Permanent facial flushing (ditto)
Developing intestinal problems such as Crohns disease.
Depression (I am already pretty low due to the acne)
I am not entirely sure what my dosage would go up to eventually - but I imagine it wouldn't go past 60mg?
My question is - my dosage seems fairly mild compared to a lot of people I have read about. Does this mean my side effects will be less? Does this mean I have less to worry about regarding long-term side effects?
Should I just get on with it already?!
Posted 14 July 2011 - 01:34 PM
To answer your questions though....
20mg is great to start and yes, you will have less side effects and less of an initial breakout. You probably won't notice much of a difference. You'll get moved to 40mg & can stay on this dose if you are ok with it, if you want more (which I did!) you can go up to 60mg.
Hair loss (less than 10%), if it occurs, will show up in the first few weeks & 99% of that 10% it all grows back, so don't worry!
The other very rare side effects are just that.
Depression is a myth. Accutane does not cause depression, quite the opposite actually. Unless you go on hormonal birth control at the same time, THAT can cause depression. Once you start to clear, or notice anything at all, you'll start to feel better!
Get on with it, love it, acne gone! YAY!!!!
Edited by Beauty Bot, 14 July 2011 - 01:35 PM.
For every person who regrets taking Accutane, God kills a kitten.
Products: labello lip balm, Spectro jel, Dove sensitive skin soap, complex 15 face cream, Fruit of the Earth 100% aloe vera gel, everydayminerals.com makeup, Eufora hair products
Did they ever think that maybe their crazy made them crazy?!?!
MY ACCUTANE LOG
Status: CLEAR (on 10mg/day Accutane 2011) Had mod/sev & cystic acne for 16 years until tane.
Posted 15 July 2011 - 02:19 PM
Posted 15 July 2011 - 02:37 PM
Good luck with it!
Posted 16 July 2011 - 02:44 AM
Posted 16 July 2011 - 04:56 AM
I have very dry hair normally - will my hair become dryer and am I more likely to lose hair if it is dry to begin with?
Facial flushing - I am so worried about this as I blush a bit anyway. Do people find that this happens a lot during the course and have many people found that it continues once the course is over?
What meal do you take Roaccutane with? I would rather take it in the morning as I am less likely to forget - will that be ok if I have a glass of milk (for the fat) before hand?
Anxiety - I can get quite anxious and panicky when under stress or depressed - this usually happens in the form of night terrors (not pleasant) - is it likely to increase anxiety?
Posted 16 July 2011 - 06:23 AM
I'm on 50mg and I take 10mg (2x5mg) in the morning with whatever I have and a glass of milk, and 40mg (2x20mg) in the evening, again with a glass of milk.
It is possible that your depression/anxiety will increase, but it isn't likely. Your hair should be fine if you take care of it and don't use too many products on it.
You're a girl so facial flushing shouldn't be that bad even if you do get some I guess. Make up.
I'm no expert, but this is what I know/assume.
Posted 16 July 2011 - 07:22 AM
The facial flushing - is is likely to go away once I have finished the course of Roaccutane?
Posted 16 July 2011 - 09:33 AM
I am a 155 pound male, and I was on 80mg accutane for 5.5 months. (which I was also scared of going on because I knew this was a high dose for someone of my weight). I started on 80mg, and finished on 80mg.. I had no "start on 20mg and work my way up each month" type thing. If your acne is moderate to bad I would definitely consider starting on 40mg the whole way through (since you're female your dose is less obviously).. You will likely get more quality results that last you. My Derm is like 65 years old and has been a Derm for longer than I've been alive and when I asked him about the low-dose treatment plans that start low and work up he pretty much dismissed it and said "If you're going to end on 60 or 80mg you might as well just start at it also". He also said that he's had the most success with his patients in his several decades as a derm by giving people higher-dose treatment plans, and hasn't encountered any problems. I was nervous too about the 80mg and I even questioned him about it starting me that high.. He pretty much said to just do it and that he knows what hes doing, haha. But again, since you're female I wouldn't start on 60 or 80mg obviously, but 40 I would definitely consider.
I eventually decided to go through with it and it was a VERY good decision. I never had any hair loss (its very very rare).
Only side-effect I really had when I was on the 80mg was the dry lips, and tiredness. (both of which went away within 2 weeks after completing my course). I just had to get a bit of extra sleep per night while on it.
About the depression.. That's just silly.. If anything, you will find that you will be happier and optimistic about your life due to being on something that will put you a huge step forward to freeing yourself from acne. Just knowing that when I was on it I felt really upbeat all the time knowing I was taking steps.
You want my advice? Just go through with it and start it.. Don't think about it. Just pop that pill. You will be thankful if you do.
Edited by Jxr, 16 July 2011 - 09:46 AM.
Mathematics/Computing Science's student now clear after 5 Month Accutane course :]
I offer Accutane-related help/advice in the Forum! Any questions regarding it? Feel free to ask me!
"Whatever the mind can conceive and believe, the mind can achieve."
Posted 19 July 2011 - 04:42 PM
I have been on accutane for 4 weeks now and so far I have experienced almost no side effects except for slightly chapped lips and sun-sensitive skin, meaning I burn a lot easier. I have however, broken out considerably more on my chin than normal in the last week, but I keep telling myself that it's part of the process and that it all has to come out before it can go away. I told myself when I started this experience that I really didn't want to go very high dosage wise, but I have my derm appointment tomorrow and I think I'm going to ask for a higher dose. I am going to do this because I have had a positive experience so far. In the last month I have seem monumental changes in my skin complexion; I no longer have pools of oil and my skin just looks healthier over all. I also learned that the higher cumulative dose you have in your system, the longer the acne stays away after you finish.
I would say go for it; try accutane. I went back and forth for months before I finally started my course, and even though I have had some rough patches (break-out wise) on it, I can tell it's working and am really hopeful for the future. Just remember that it's your skin and you can control how much and what you put into your body.
Hope this was somewhat helpful.
Posted 20 July 2011 - 03:16 AM